Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 214, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 28, 2008, 3:30 PM CDT for Wilkin County, Minnesota; Richland County, North Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2008, 3:30 PM CDT (20:30 UTC)
- Expired
- Sep 28, 2008, 4:04 PM CDT
- In force
- 34 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Wilkin County, MN, Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 143 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:09 PM CDT, 21 minutes earlier.
Area forecast discussion, Sep 28, 3:09 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 309 PM CDT SUN SEP 28 2008 .SHORT TERM... CHALLENGES FOR THE FORECAST IN THE SHORT TERM WILL BE TEMPERATURES AFTER THE POPS THIS EVENING AND TONIGHT. MODELS IN GOOD AGREEMENT WITH SYNOPTIC FEATURES. 12Z UPPER AIR ANALYSIS SHOWS 500MB LOW OVER EAST CENTRAL SASKATCHEWAN AND WEST CENTRAL MANITOBA. AT 20Z ASSOCIATED SFC LOW PRESSURE SYSTEM IS CENTERED OVER NORTHERN PORTIONS OF LAKE WINNIPEG WITH COLD FRONT STRETCHING FROM WINNIPEG TO CAVALIER TO JAMESTOWN. COLD FRONT IS EXPECTED TO CONTINUE TO THE EAST AND PUSH THRU THE FA BY 03-06Z. MODEL SOUNDINGS SHOW MOISTURE VERY LIMITED IN THE LOW LEVELS. THERE IS SOME LITTLE ELEVATED INSTABILITY CONFINED TO MY FAR EAST BY 00Z. SO KEPT THE SLIGHT CHANCE OF ISO THUNDER IN THE FORECAST. AS FOR MIN TEMPS TONIGHT WITH NW WINDS AND DECENT MIXING SHOULD LIMIT RADIATIONAL COOLING. 500MB PATTERN AMPLIFIES WITH SHORT WAVE DIGGING ACROSS THE GREAT LAKES REGION WITH INTER-MOUNTAIN RIDGE PUSHING UP INTO THE CANADIAN ROCKIES. THIS WILL SET UP DRY NW FLOW FROM MONDAY TO WEDNESDAY WITH MORNING LOWS GOVERNED BY HIGH PRESSURE WIND FIELDS. TUESDAY AM IS EXPECTED TO THE THE COOLEST WITH HIGH PRESSURE OVER THE FA. KEPT THE MENTION OF FROST ACROSS THE ENTIRE CWA. THE CYCLONIC FLOW WILL SET UP A FAIRLY TIGHT BAROCLINIC ZONE AT 850MB...KEEPING DAYTIME TEMPS LOWER ACROSS THE E AND NEAR NORMAL FOR THE VALLEY AND ABOVE NORMAL FOR THE WEST TUESDAY AND WEDNESDAY. .LONG TERM (THU TO SUN)... MODELS REMAIN IN PRETTY GOOD AGREEMENT FOR EARLY PART OF THE EXTENDED FORECAST...WITH NW FLOW AT 500 MB DOMINATING. DIFFERENCES THEN ARISE FOR THE WEEKEND IN REGARDS TO HOW FAST THE RIDGE WILL MOVE THROUGH THE N PLAINS. THUS...ENDED UP USING A MODEL COMPROMISE FOR LATER PERIODS. HOWEVER...WITH SURFACE HIGH PRESSURE DOMINATING THE N PLAINS FROM THU INTO SUN...WAS ABLE TO KEEP THE EXTENDED FORECAST DRY. TEMPERATURES SHOULD CONTINUE NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION... IFR CIGS HAVE LIFTED TO MVFR WITH HIGHER VFR DECKS ABOVE. ONCE FRONT PASSES THROUGH THE AREA THIS EVENING...EXPECT SOME CIRRUS TO REMAIN OVERNIGHT WITH NW WINDS HOLDING AROUND 10 KTS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JK/NG
Hazardous weather outlook, Sep 28, 6:24 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 624 AM CDT SUN SEP 28 2008 MNZ001>009-013>017-022>024-027>032-040-291130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- 624 AM CDT SUN SEP 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EAST OF THE RED RIVER VALLEY DURING THE AFTERNOON HOURS. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PATCHY FROST IS POSSIBLE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ006>008-014>016-024-026>030-038-039-049-052>054-291130- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND-WESTERN WALSH COUNTY- 619 AM CDT SUN SEP 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PATCHY FROST IS POSSIBLE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:52 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail | 32 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.